MAUDE Adverse Event Report: COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G08308
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Information (3190)
Date of Event 05/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Event is currently under investigation.
 
Event or Problem Description
The dilator tip of the mullin sheath was found defected when taken out from packaging.According to the reporter the dilator tip was kinked and the edge appeared not as smooth as the normal.No patient contact was reported regarding the device.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, documentation, manufacturing instructions, quality control, inspection of unused product, and visual inspection of the returned device was conducted during the investigation.The sheath and dilator of the performer mullins guiding sheath were returned.The dilator was returned inserted into the sheath and clear fluid was present in the side arm.What appears to be biologic matter was on the side arm.A 1mm wrinkle is noted on the dilator distal tip.A compression is noted 1mm from the dilator distal tip.A kink is noted 2.4cm from the proximal hub of the dilator.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Since this device is inspected 100% for defects prior to transport, it is plausible to suggest that the described damage is a result of vigorous handling during the transport process.Based on the provided information, inspection of returned product and the investigation, a definitive root cause cannot be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
PERFORMER MULLINS GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6638204
Report Number1820334-2017-01558
Device Sequence Number10785758
Product Code DYB
UDI-Device Identifier00827002083080
UDI-Public(01)00827002083080(17)180411(10)5797641
Combination Product (Y/N)N
Initial Reporter CountryMY
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG08308
Device Catalogue NumberRCFW-6.0-38-63-RB-MTS
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/01/2017
Supplement Date Received by Manufacturer09/18/2017
Initial Report FDA Received Date06/13/2017
Supplement Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1